Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 166, NWS Quad Cities, IA

November 26, 2019Des Moines County, Louisa County, Iowa; Mercer County, Rock Island County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 26, 2019, 11:11 PM CST for Des Moines County, Louisa County, Iowa; Mercer County, Rock Island County, Illinois. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 26, 2019, 11:11 PM CST (05:11 UTC)
Expired
Nov 27, 2019, 12:00 AM CST
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Des Moines County, IA, Louisa County, IA, Mercer County, IL, Rock Island County, IL

The radar

The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 26, 11:15 PM CSTTSTM WND DMG2 Ese Wapello, IALARGE TREE DOWN NEAR THE INTERSECTION OF 77TH ST AND HIGHWAY 99. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 468 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
490 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
468 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

188 
WUUS53 KDVN 270511
SVRDVN
ILC131-161-IAC057-115-270600-
/O.NEW.KDVN.SV.W.0166.191127T0511Z-191127T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1111 PM CST Tue Nov 26 2019

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  Southwestern Rock Island County in northwestern Illinois...
  Mercer County in northwestern Illinois...
  Northeastern Des Moines County in southeastern Iowa...
  Louisa County in southeastern Iowa...

* Until midnight CST.

* At 1111 PM CST, severe thunderstorms were located along a line
  extending from Columbus Junction to near Toolesboro to near
  Gladstone, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Rock Island, Aledo, Wapello, Columbus Junction, Oquawka, Milan,
  Burgess, Mediapolis, Andalusia, Viola, Morning Sun, Millersburg,
  Matherville, New Boston, Sherrard, Keithsburg, Grandview, Reynolds,
  Eliza and Joy.

This includes Interstate 280 between mile markers 11 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4104 9127 4130 9143 4134 9128 4133 9107
      4139 9105 4146 9066 4148 9063 4139 9043
      4106 9044 4107 9095 4093 9096 4087 9105
TIME...MOT...LOC 0511Z 235DEG 51KT 4127 9134 4113 9112 4090 9098 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
2 follow-up statements
287 
WWUS53 KDVN 270530
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1130 PM CST Tue Nov 26 2019

IAC057-115-270540-
/O.CAN.KDVN.SV.W.0166.000000T0000Z-191127T0600Z/
Des Moines IA-Louisa IA-
1130 PM CST Tue Nov 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DES MOINES AND
LOUISA COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4107 9095 4110 9095 4116 9099 4117 9104
      4124 9111 4130 9107 4139 9105 4146 9066
      4148 9063 4139 9043 4106 9044
TIME...MOT...LOC 0530Z 235DEG 51KT 4141 9107 4127 9085 4104 9071 

$$

ILC131-161-270600-
/O.CON.KDVN.SV.W.0166.000000T0000Z-191127T0600Z/
Rock Island IL-Mercer IL-
1130 PM CST Tue Nov 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHWESTERN ROCK ISLAND AND MERCER COUNTIES...

At 1130 PM CST, severe thunderstorms were located along a line
extending from Muscatine to near Millersburg to near Little York,
moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rock Island, Aledo, Milan, Burgess, Andalusia, Viola, Millersburg,
Matherville, New Boston, Sherrard, Keithsburg, Reynolds, Eliza, Joy,
Oak Grove, Seaton, North Henderson, Hamlet, Cable and Shale City.

This includes Interstate 280 between mile markers 11 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4107 9095 4110 9095 4116 9099 4117 9104
      4124 9111 4130 9107 4139 9105 4146 9066
      4148 9063 4139 9043 4106 9044
TIME...MOT...LOC 0530Z 235DEG 51KT 4141 9107 4127 9085 4104 9071 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs
841 
WWUS53 KDVN 270542
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
1142 PM CST Tue Nov 26 2019

ILC131-161-270600-
/O.CON.KDVN.SV.W.0166.000000T0000Z-191127T0600Z/
Rock Island IL-Mercer IL-
1142 PM CST Tue Nov 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHWESTERN ROCK ISLAND AND EASTERN MERCER COUNTIES...

At 1142 PM CST, severe thunderstorms were located along a line
extending from near Fairport to near Taylor Ridge to near North
Henderson, moving northeast at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rock Island, Aledo, Milan, Burgess, Andalusia, Viola, Matherville,
Sherrard, Reynolds, Oak Grove, North Henderson, Hamlet, Cable, Shale
City, New Windsor, Taylor Ridge, Boden, Illinois City, Preemption and
Edgington.

This includes Interstate 280 between mile markers 11 and 14.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4146 9066 4148 9063 4139 9043 4106 9044
      4106 9065 4141 9094
TIME...MOT...LOC 0542Z 235DEG 51KT 4150 9090 4136 9068 4113 9054 

HAIL...<.75IN
WIND...60MPH
 
$$

Gibbs

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 6:17 PM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Nov 26, 6:17 PM CST, 4 hours 54 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
617 PM CST Tue Nov 26 2019

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 257 PM CST Tue Nov 26 2019

As of early this afternoon, a potent upper low was located over
eastern Colorado and western Kansas. SPC mesoanalysis had an
attendant 992 mb surface low in southern Kansas. Mid-level WV
imagery showed a disjointed setup between moisture streaming in
from the east-central Pacific into the Mid Mississippi Valley and
the forcing associated with the upper low over the Midwest. For
this reason, coverage of rain has been fairly low so far today
across Iowa and Illinois. However, within the last hour, we have
seen an increase in showers locally.

Cool easterly flow has kept temps down to around 40 F in the far
north and the mid 40s far south into early this afternoon.

&&

.SHORT TERM...(This Evening through Wednesday)
ISSUED AT 257 PM CST Tue Nov 26 2019

Main Points

*Slight risk for severe storms late tonight approximately in the
counties along and south of I-80 between 10 PM and 3 AM. The main
threats are isolated damaging winds and isolated brief tornadoes.

*Also for tonight, widespread light rain is expected with some
 moderate bands or showers at times.

*A High Wind Warning is in effect late tonight and Wednesday for
 west to northwest wind gusts of 50 to 60 mph.

This Evening into Tonight

Widespread light rain is expected later this afternoon and evening
as low to mid-level isentropic lift translates from south to north
through the area. As this forcing shifts north, deep lift associated
with the left exit region of a 150 kt jet streak and mid-level PVA
will keep the chance for showers going through much of the night.

The last bout of precip will accompany the cold front that passes
through late tonight and could come in the form of showers and
isolated thunderstorms. With that said, even before the cold front
arrives max 2-6 km lapse rates will steepen to 7.5-8 C/km,
yielding MUCAPE values potentially over 300 J/kg which warrants
chances for thunder for all of tonight. QPF amounts are
relatively low and mainly between 0.25 to 0.50 inches because of
the quick moving nature of this system and eventual impacts from
the dry slot.

Severe Thunderstorm Potential

The Storm Prediction Center has a Slight risk for severe storms
roughly in the counties along and south of highway 34 (west of
Galesburg, IL) and a Marginal risk up to the I-80 corridor.
A few severe thunderstorms are possible along the cold front
tonight with the main threats damaging winds and isolated
tornadoes. Latest convective allowing models show that the best
potential for a few tornadoes is south of I-80 where the
convection has a little more SBCAPE to work with and therefore
could become a bit stronger. Given the kinematics associated with
the strong synoptic low, low- level shear and SRH is very strong
at 40+ kts and 250+ m2/s2.

For timing, the front and most likely window for scattered
convection and the low risk for severe is between 10 PM and 3 AM
from west to east through the area.

Late Tonight and Wednesday

A 991mb low tonight over eastern Iowa is forecast to deepen to
around 985mb once it reaches the central part of Lake Michigan on
Wednesday. The passing of this strong low will lead to impressive
8-10mb/3 hr pressure rises, and a very strong pressure gradient
of nearly 20 mb from Chicago to Des Moines. For these reasons had
enough confidence to upgrade the High Wind Watch to a High Wind
Warning for the entire area for west to northwest wind gusts of 50
to 60 mph.

At this time, the strongest winds may occur over the SE half
of the forecast area where the 850mb flow is forecast to be 55+ kts.
Confidence on winds reaching 55 mph is a little lower in the NW
because momentum mix down may not be quite as strong. The
pressure gradient quickly slackens late in the afternoon and into
the early evening. Thus, the warning, which is in effect until 6
PM, may be cancelled early - especially in the west and central
sections of the CWA.

.LONG TERM...(Wednesday Night through Tuesday)
ISSUED AT 257 PM CST Tue Nov 26 2019

Key Messages:

1) Brief Weather Break for Thanksgiving Daytime

2) Active Weather Returns Friday and Saturday with Rain/Snow, and
potential for isolated storms

3) Wrap-around snow showers possible Sunday

4) Quiet Weather Returns Monday

Wednesday Night and Thanksgiving Day...

Storm that will be affecting our area in the short term period will
be exiting the region Wednesday Night. Strong winds gusts initially
around 30-35 kts will decrease to around 10 kts Thursday morning, as
surface high pressure ridging quickly builds over the Midwest. This
should allow for a quiet and cool Thanksgiving Day, with afternoon
highs expected to be in the low to mid 30s.

Thursday Night through Sunday...

Active weather returns once again post Thanksgiving, and brings some
potential for travel impacts across the area.

Thursday night, southern periphery of a deep 500 mb trough over the
western CONUS will eject into the western Great Plains, and will
strengthen into a closed low as it treks over South Dakota and
Nebraska Saturday afternoon. As it makes its progression eastward,
WAA will rapidly increase across the region, leading to the
development of precipitation beginning Thursday Night and Friday.
Starting out, forecast soundings from the GFS/NAM/ECMWF hint at the
potential for some mixed precipitation including some light snow
showers. However, there is also a bit of dry air to work with, so
precipitation chances don't look to be too high until we get to
Friday morning. Latest NAM is the most aggressive model with regards
to QPF across our area during this period, but think this is
overdone. In fact, latest GFS/ECMWF have gone completely dry through
12z Friday. With this potential there though, have included some
chance of POPs, primarily west of the Mississippi.

Once saturation occurs by late Friday morning, precipitation should
change over to all rain as temperatures aloft warm well above
freezing. Latest suite of model guidance hints at the best potential
for widespread rainfall Friday night and Saturday morning, when WAA
and isentropic upglide will be strongest across the area with a
passing warm front. There is also a low potential for some isolated
thunderstorms if any instability develops above the warm layer aloft.

In addition to the rainfall, winds will also be on the increase as a
surface low develops and quickly strengthens over northeast Colorado
and southwest Nebraska. Winds could be pretty gusty at times Saturday
morning, and again Sunday afternoon and evening once the surface low
passes. At this time, guidance keeps winds below advisory criteria,
but this trend will continue to be monitored.

The surface low will pass across the area Sunday, allowing colder
air to build into the region. This should allow the entire vertical
of the atmosphere to fall to near to below freezing, causing
precipitation to change to all snow. Any accumulation will be minor.

Monday on...

Early next week, broad high pressure returns and looks to keep us
dry. It will be cool as temperatures average near to below normal.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
ISSUED AT 617 PM CST Tue Nov 26 2019

An intense low pressure system moving across Iowa tonight will
result showers and thunderstorms, low level wind shear and fog
tonight, then very strong winds Wednesday. IFR conditions due to
low ceilings and fog are likely ahead of a warm front that will
lift northward through the area this evening. Scattered showers
and a few thunderstorms will be possible ahead of this front and a
cold front that follows later tonight. This may bring improvement
to prevailing MVFR and possibly periods of VFR. Strong winds of
40 to 50 kts from the south, then southwest in the 1000 to 2000 ft
agl layer will result in low level wind shear at most sites until
around 09Z. Westerly surface winds behind the cold front will
increase to 30 kts by mid morning with gusts over 50 kts possible
through midday. Winds will likely diminish considerably Wednesday
afternoon, which is not currently reflected in the TAFs due to
the complex weather tonight.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...High Wind Warning from 6 AM to 6 PM CST Wednesday for Clinton-
     Delaware-Dubuque-Jackson-Jones.

     High Wind Warning from 3 AM to 6 PM CST Wednesday for Benton-
     Buchanan-Cedar-Des Moines-Henry IA-Iowa-Jefferson-Johnson-
     Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van Buren-Washington.

IL...High Wind Warning from 6 AM to 6 PM CST Wednesday for Carroll-Jo
     Daviess-Stephenson-Whiteside.

     High Wind Warning from 3 AM to 6 PM CST Wednesday for Bureau-
     Hancock-Henderson-Henry IL-McDonough-Mercer-Putnam-Rock
     Island-Warren.

MO...High Wind Warning from 3 AM to 6 PM CST Wednesday for Clark-
     Scotland.

&&

SYNOPSIS...Uttech
SHORT TERM...Uttech
LONG TERM...Speck
AVIATION...Sheets
Hazardous weather outlook, Nov 26, 3:16 PM CST, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
316 PM CST Tue Nov 26 2019

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-272130-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
316 PM CST Tue Nov 26 2019

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Showers and thunderstorms are possible across the area this
evening and tonight. Some of these storms could become severe
between 10 PM and 3 AM with the main threats being isolated brief
tornadoes and isolated damaging winds. There is a slight risk for
severe storms in the counties south of Interstate 80 and a
marginal risk south of highway 30.

A High Wind Warning is in effect late tonight and tomorrow for
sustained west to northwest winds of 25 to 40 mph and gusts of 50
to 60 mph.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Strong winds will be ongoing Wednesday morning and expected to
last through most of the day. Sustained wind of 30 to 40 mph looks
likely with gusts as high as 60 mph possible.

Thursday afternoon and Thursday night: Some light rain and snow
are possible. Any snow accumulation will be minor.

Friday afternoon through Saturday: Another strong storm system
will move into the northern Plains. Widespread rain with some
thunderstorms are expected across the outlook area. It is too
early to determine the severe weather or heavy rain potential.

Saturday night and Sunday: The storm system will track across Iowa
and into the Ohio Valley. Periodic light snow or snow showers are
expected but any accumulations appear minor at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter and amateur radio activation may be needed tonight.

Uttech/Speck

In the hours before

Special weather statement, Nov 26, 9:29 PM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
929 PM CST Tue Nov 26 2019

ILC131-161-IAC139-163-270415-
Rock Island-Mercer-Scott-Muscatine-
929 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ROCK ISLAND...
WESTERN MERCER...SOUTHWESTERN SCOTT AND EASTERN MUSCATINE COUNTIES
UNTIL 1015 PM CST...

At 929 PM CST, a strong thunderstorm was located near Mannon, or 10
miles northeast of Wapello, moving northeast at 40 mph.

Winds in excess of 30 mph and pea size hail are possible with this
storm.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Durant,
Silvis, Milan, Walcott, Blue Grass, Buffalo, Andalusia, Millersburg,
New Boston, Keithsburg, Reynolds, Eliza, Joy, Riverdale and Oak
Grove.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 3 and 5.
 Interstate 80 in Iowa between mile markers 279 and 293.
 Interstate 74 in Illinois between mile markers 1 and 5.
 Interstate 280 between mile markers 1 and 18.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4116 9099 4117 9101 4116 9103 4121 9107
      4124 9111 4129 9109 4130 9107 4133 9107
      4134 9108 4160 9091 4160 9090 4162 9090
      4170 9085 4151 9041 4111 9096
TIME...MOT...LOC 0329Z 216DEG 36KT 4125 9101

Gibbs
Special weather statement, Nov 26, 9:50 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
950 PM CST Tue Nov 26 2019

ILC161-195-IAC045-163-270430-
Rock Island-Whiteside-Scott-Clinton-
950 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN ROCK ISLAND...WEST
CENTRAL WHITESIDE...SCOTT AND SOUTHEASTERN CLINTON COUNTIES UNTIL
1030 PM CST...

At 950 PM CST, a strong thunderstorm was located near Blue Grass, or
near Davenport, moving northeast at 40 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, DeWitt, Milan, Camanche, Le Claire, Hampton, Port
Byron, Walcott, Blue Grass, Buffalo, Andalusia, Rapids City and
Albany.

This includes the following highways...
 Interstate 74 in Iowa between mile markers 1 and 5.
 Interstate 80 in Iowa between mile markers 281 and 306.
 Interstate 80 in Illinois between mile markers 1 and 2.
 Interstate 74 in Illinois between mile markers 1 and 5.
 Interstate 280 between mile markers 1 and 18.

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4137 9061 4147 9079 4159 9078 4160 9089
      4196 9058 4194 9030 4173 9009
TIME...MOT...LOC 0350Z 216DEG 36KT 4154 9069

Gibbs
Special weather statement, Nov 26, 10:05 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1005 PM CST Tue Nov 26 2019

ILC067-IAC111-177-MOC045-199-270445-
Hancock-Van Buren-Lee-Scotland-Clark-
1005 PM CST Tue Nov 26 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HANCOCK...
SOUTHERN VAN BUREN...LEE...NORTHEASTERN SCOTLAND AND CLARK COUNTIES
UNTIL 1045 PM CST...

At 1005 PM CST, radar indicated strong thunderstorms were located
along a line extending from near Cantril to Wyaconda to Lewistown.
Movement was northeast at 50 mph.

Winds in excess of 40 mph and half inch hail are possible with these
storms.

Locations impacted include...
Fort Madison, Keokuk, Kahoka, Nauvoo, Hamilton, Warsaw, West Point,
Donnellson, Montrose, Wayland, Milton, Bonaparte, Wyaconda, Cantril,
Alexandria, Franklin, St. Paul, Luray, Granger and St. Francisville.

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4020 9150 4025 9150 4026 9193 4034 9195
      4061 9218 4066 9218 4081 9150 4081 9141
      4079 9136 4062 9133 4054 9141 4053 9138
      4050 9136 4045 9138 4035 9134 4020 9135
TIME...MOT...LOC 0405Z 218DEG 45KT 4065 9211 4040 9190 4009 9183

Gibbs
Local storm report, Nov 26, 10:27 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1023 PM     HAIL             CLARK CITY              40.42N 91.69W
11/26/2019  E0.25 INCH       CLARK              MO   TRAINED SPOTTER

&&
Special weather statement, Nov 26, 10:31 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1031 PM CST Tue Nov 26 2019

ILC067-109-270515-
Hancock-McDonough-
1031 PM CST Tue Nov 26 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN HANCOCK AND WESTERN
MCDONOUGH COUNTIES UNTIL 1115 PM CST...

At 1031 PM CST, a strong thunderstorm was located near Carthage,
moving northeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Carthage, Colchester, Blandinsville, Augusta, Bowen, West Point,
Ferris, Tennessee, Sciota, Fandon, Burnside, Colmar, Adrian,
Plymouth, Denver, Fountain Green, Elvaston, Basco, Bentley and
Stillwell.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in the Quad Cities.

LAT...LON 4020 9131 4049 9129 4062 9075 4028 9076
      4028 9091 4019 9091
TIME...MOT...LOC 0431Z 241DEG 37KT 4034 9113

Gibbs
Local storm report, Nov 26, 10:50 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1050 PM CST TUE NOV 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     1 WNW KEOKUK            40.42N 91.43W
11/26/2019  E60 MPH          LEE                IA   TRAINED SPOTTER

            RELAYED BY DES MOINES CO EMA. SPOTTER
            ESTIMATED 55 TO 65 MPH WINDS ALONG HIGHWAY
            61 BYPASS NEAR KEOKUK. TIME ESTIMATED.

1035 PM     TSTM WND GST     1 E KEOKUK AIRPORT      40.47N 91.42W
11/26/2019  M58 MPH          LEE                IA   AWOS

            AWOS STATION KEOK KEOKUK ARPT.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 8:45 PM CSTSpecial Weather StatementDVNDes Moines, Henry, Lee45 min
Nov 26, 9:08 PM CSTSpecial Weather StatementDVNLouisa22 min
Nov 26, 9:50 PM CSTSpecial Weather StatementDVNClinton, Scott40 min
Nov 26, 10:05 PM CSTSpecial Weather StatementDVNLee40 min
Nov 26, 10:43 PM CSTSevere Thunderstorm WarningDVNDes Moines, Lee32 min
Nov 26, 9:29 PM CSTSpecial Weather StatementDVNRock Island46 min
Nov 26, 10:31 PM CSTSpecial Weather StatementDVNHancock44 min
Nov 26, 10:45 PM CSTSevere Thunderstorm WarningDVNHancock, McDonough45 min
Nov 26, 11:13 PM CSTSevere Thunderstorm WarningDVNHenderson, Warren32 min
Nov 27, 12:36 AM CSTSpecial Weather StatementDVNPutnam24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.